Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2004, 3:57 PM EDT for Warren County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 9, 2004, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Warren County, PA
The radar
The Buffalo radar (KBUF), 135 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS51 KCTP 091957
SVRCTP
PAC123-092100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 500 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SPRING CREEK...OR 9 MILES SOUTHEAST OF
CORRY...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YOUNGSVILLE AROUND 410 PM EDT...
CHAPMAN STATE PARK AND WARREN AROUND 430 PM EDT...
KINZUA DAM AND SHEFFIELD AROUND 445 PM EDT...
THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. EXPECT GUSTS
TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER
LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE
SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A
SUBSTANTIAL SHELTER...AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4194 7958 4190 7893 4178 7897 4165 7897
4172 7927 4175 7947 4180 7960
KF
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:35 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 9, 2:35 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EDT WED JUN 9 2004 .SHORT TERM... THUNDERSTORMS ARE BEGINNING TO FIRE ON/NEAR LAKE CONVERGENCE FRONT...BUT WARM MID LEVEL TEMPS ARE DOING THEIR BEST TO TRY AND THWART DEVELOPMENT. A FEW OF THE MORE VIRILE CELLS ARE TRYING TO FORM INTO A SMALL LINE JUST NORTH OF BFD. THESE HAVE THE TALLEST TOPS OF ANY STORMS IN MY CWA AND MID LEVEL REFLECTIVITY ARE BEGINNING TO BECOME A BIT MORE IMPRESSIVE. OVERALL IT LOOKS LIKE THE NY/PA BORDER COUNTIES WOULD STAND THE BEST CHANCE UNDER THE CURRENT WATCH AS THEY ARE CLOSEST THE LOW LEVEL FORCING AND MOST FAVORABLE MID LEVEL WINDS. STILL...WILL HAVE TO HAVE SOME PUSH FROM BELOW TO OVERCOME THE DRY/WARM MID LEVELS. AS THE EVENING WEARS ON...ACTIVITY SHOULD BEGIN TO WIND DOWN A BIT BEFORE MORE WIDESPREAD RW/TRW ASSOC WITH THE COLD FRONT BEGINS TO SAG INTO THE STATE. TREMENDOUS AMOUNT OF MOISTURE FUNNELING UP FROM THE GULF OF MEXICO NORTHWARD TOWARD THE MIDWEST AND LOWER LAKES. PWATS IN THE 1.5 TO 2.1 RANGE CONTINUE WORKING INTO A REGION WHERE A FRONT WILL EVENTUALLY BE SETTLING. HAVE TO WONDER IF WE WILL BE UNDER THE GUN FOR LOCALLY HEAVY RAINS LATER TONIGHT INTO TOMORROW AS MOISTURE AND FRONT RENDEZVOUS OVER THE REGION. A FEW SREF MEMBERS GIVE QPFS OVER AN INCH OVER PARTS OF WESTERN AND CENTRAL PA DURING THE DAY THU. PWATS ARE FCST TO BE IN THE +1 TO +3 STD DEV RANGE FROM BOTH THE ETA AND GFS 12Z MODELS. HAVE TO BELIEVE WITH DEWPOINTS NEAR 70 AND A FRONT PROVIDING THE LL CONVERGENCE...LOCALLY HEAVY DOWNPOURS MAY BECOME A PROBLEM. LA CORTE .LONG TERM... NOT MUCH CHANGE FROM LAST FEW DAYS. DID EDGE POPS UP SOME FOR FRIDAY...AVN A LITTLE FURTHER SOUTH THAN ETA...SO DID NOT GO REAL HIGH WITH POPS. MAV QUITE A BIT COLDER THAN FWC WITH TEMPS. I DID ADJUST TEMPS DOWN FOR FRIDAY...BUT NOT QUITE AS COLD AS THE MAV. MAV TENDS TO GO TOO COLD AT FIRST LATELY...ONLY TO COME BACK UP SOME ON LATER RUNS. DID ADJUST MIN TEMPS SOME FRIDAY NIGHT...SAT NIGHT ETC...AS PER ISC FOR N SITES. NOT MUCH CHANGE FOR EXTENDED OTHERWISE. DID GO WITH DRY WEATHER FOR LATER TUESDAY NIGHT INTO WED...AS FRONTAL SYSTEM MOVES EAST OF THE AREA. MARTIN && .AVIATION... HAZE AND VISIBILITY RESTRICTIONS TO BE THE MAIN PROBLEM THIS AFTERNOON AND EVENING. SHUD REMAIN IN THE LOW-VFR HIGH-MVFR RANGE FOR THE MOST PART. WOULD NOT EXPECT ANY RAPID IMPROVEMENT TO UNLIMITED VIS OVER THE LOWER SUSQ...THO A FEW HOURS OF 6+ WUDNT SURPRISE ME. IF WE DO MANAGE VFR...WUD SUSPECT MID TO LATE AFTERNOON IS WHEN IT WILL OCCUR. THUNDER A CONCERN OVER THE FAR NORTH INTO THE EVENING...LIKE IN THE BFD AREA. WITH THE EXCEPTION OF A WIDELY ISOLATED STORM...THINK THE REMAINDER OF THE REST OF THE STATE WILL REMAIN CONVECTION FREE FOR THE DAY LIGHT HOURS. OVERNIGHT INTO THURSDAY...AN INCREASING CHANCE OF RW/TRW AS FRONT SAGS SOUTH. OVERNIGHT AND EARLY MORNING FOG AND LOW CLOUDS WILL AFFECT THOSE AREAS VISITED BY THE SCATTERED SHOWERS. LA CORTE && .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 72 81 62 74 / 20 80 30 30 WILLIAMSPORT 69 76 55 71 / 40 90 30 30 BRADFORD 62 67 46 68 / 70 80 10 10 JOHNSTOWN 67 74 57 69 / 40 100 30 30 ALTOONA 67 76 57 71 / 40 100 30 30 STATE COLLEGE 68 74 58 70 / 40 100 30 30 SELINSGROVE 69 79 58 73 / 30 100 30 30 LANCASTER 70 82 61 74 / 20 80 30 30 YORK 69 81 61 74 / 20 80 30 30 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
Hazardous weather outlook, Jun 9, 5:36 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 536 AM EDT WED JUN 9 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-100935- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 536 AM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: VERY WARM AND HUMID AIR ACROSS THE REGION WILL INTERACT WITH A COLD FRONT APPROACHING FROM THE NORTH...TO BRING THE CHANCE OF LOCALLY SEVERE THUNDERSTORMS ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA LATE THIS AFTERNOON AND TONIGHT. WIND GUSTS AROUND 60 MPH...AND OR LARGE HAIL MAY OCCUR WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: NO HAZARDOUS WEATHER IS EXPECTED. LAMBERT
In the hours before
Special weather statement, Jun 9, 10:45 AM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1045 AM EDT WED JUN 9 2004 PAZ004>006-010>012-017-018-037-041-042-045-046-100044- CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-NORTHERN CENTRE PA- NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- WARREN PA- 1045 AM EDT WED JUN 9 2004 ...SEVERE WEATHER OUTLOOK... SEVERE THUNDERSTORMS ARE POSSIBLE LATE TODAY AND THIS EVENING ACROSS PARTS OF NORTHERN PENNSYLVANIA. A COLD FRONT WILL APPROACH THE REGION FROM NEW YORK STATE THIS EVENING. VERY WARM AND HUMID AIR IN PLACE OVER NORTHERN PENNSYLVANIA WILL BE LIFTED BY THIS FRONT RESULTING IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS LATER IN THE DAY AND THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING LOCALIZED DAMAGING WIND GUSTS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP
Special weather statement, Jun 9, 1:11 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 111 PM EDT WED JUN 9 2004 PAZ004>006-010-011-092200- CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-WARREN PA- 111 PM EDT WED JUN 9 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... CAMERON...ELK...MCKEAN...POTTER AND WARREN. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS... LARGE HAIL AND FREQUENT LIGHTNING. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JUNG
Special weather statement, Jun 9, 3:19 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 319 PM EDT WED JUN 9 2004 PAZ004-092015- WARREN- 319 PM EDT WED JUN 9 2004 ...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CORRY...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR SPRING CREEK AROUND 325 PM...LOTTSVILLE AROUND 330 PM...GARLAND AROUND 335 PM...SUGAR GROVE AROUND 340 PM... YOUNGSVILLE AROUND 345 PM...WARREN...RUSSELL AND CHAPMAN STATE PARK AROUND 400 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.